MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GII PS INSERT SZ 5-6 9MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420830
Medical Device Problem Code Device Dislodged or Dislocated (2923)
Health Effect - Clinical Codes Failure of Implant (1924); Nerve Damage (1979); Rupture (2208); Subluxation (4525); Joint Laxity (4526)
Date of Event 05/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that, after undergoing a tka on an unknown date, patient experienced insert detachment from the tibial component.In addition, there was luxation.This adverse event was addressed by conducting revision surgery on (b)(6) 2014, to exchange the gii ps insert sz 5-6 9mm.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Additional information: a2 (patient age).Corrected data: b5 (narrative), e4 (surgeon did not informed fda).
 
Event or Problem Description
It was reported that, after undergoing a tka on (b)(6) 2024, patient experienced insert detachment from the tibial component.In addition, the patient sustained a rupture of the extensor apparatus with luxation of the knee joint and vascular nerve damage.This adverse event was addressed by conducting revision surgery on (b)(6) 2014, to exchange the gii ps insert sz 5-6 9mm.Patient's current health status is unknown.
 
Additional Manufacturer Narrative
Additional information: d6a (implantation date), h3 (device not returned for analysis).

Brand Name
GII PS INSERT SZ 5-6 9MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19745339
Report Number1020279-2024-01378
Device Sequence Number20466136
Product Code JWH
UDI-Device Identifier03596010209641
UDI-Public03596010209641
Combination Product (Y/N)N
Initial Reporter CountrySZ
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71420830
Device Lot NumberH2146500
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/19/2024
Supplement Date Received by Manufacturer07/05/2024
08/09/2024
Initial Report FDA Received Date07/15/2024
Supplement Report FDA Received Date07/18/2024
08/21/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/19/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age76 YR
Patient SexMale